Alert archive / Kansas / Flash Flood Watches in 2007
Flash Flood Watch 9, NWS Wichita, KS
NWS Wichita, KS issued this flash flood watch at Jul 23, 2007, 11:07 AM CDT for 22 counties in Kansas. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jul 23, 2007, 11:07 AM CDT (16:07 UTC)
- Expired
- Jul 23, 2007, 7:15 PM CDT
- In force
- 8 hr
- Issued by
- NWS Wichita, KS
- Flood severity
- None
All 22 counties
Allen County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Labette County, KS, Marion County, KS, McPherson County, KS, Montgomery County, KS, Neosho County, KS, Reno County, KS, Rice County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS
The radar
The Wichita radar (KICT), 59 km from the middle of the area, began a volume at 16:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 4.1 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1505 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 977 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS63 KICT 231607 FFAICT URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE WICHITA KS 1107 AM CDT MON JUL 23 2007 ...THUNDERSTORMS WITH MORE HEAVY RAINFALL IS ON THE WAY THIS AFTERNOON AND EARLY THIS EVENING... .A COMPLEX OF STORMS OVER NORTHEAST KANSAS AND NORTHWEST MISSOURI COULD REDEVELOP AND MOVE INTO AREAS MAINLY EAST OF A SALINA TO LYONS LINE THIS AFTERNOON. THESE STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL WHICH MAY LEAD TO LOCALIZED FLOODING. KSZ049>053-067>070-082-083-091>094-098-240015- /O.NEW.KICT.FF.A.0009.070723T1607Z-070724T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SALINE-RICE-MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-GREENWOOD- KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-ELK-CHAUTAUQUA- INCLUDING THE CITIES OF...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... EUREKA...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON... WINFIELD...ARKANSAS CITY...HOWARD...SEDAN 1107 AM CDT MON JUL 23 2007 ...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS...INCLUDING THE FOLLOWING AREAS...IN CENTRAL KANSAS...CHASE...MARION...MCPHERSON...RICE AND SALINE. IN SOUTH CENTRAL KANSAS...BUTLER...COWLEY... HARPER...HARVEY...KINGMAN...RENO...SEDGWICK AND SUMNER. IN SOUTHEAST KANSAS...CHAUTAUQUA...ELK AND GREENWOOD. * UNTIL 10 PM CDT THIS EVENING. * SCATTERED TO NUMEROUS THUNDERSTORMS WILL SLOWLY MOVE SOUTHWEST AT SPEEDS OF 10 TO 15 MPH INTO SOUTH CENTRAL AND PORTIONS OF CENTRAL KANSAS THIS AFTERNOON AND EVENING. THE STORMS WILL BE VERY EFFICIENT RAINFALL MAKERS WITH HOURLY RAINFALL RATES OF 2 TO 3 INCHES POSSIBLE. THIS MAY CAUSE SOME FLASH FLOODING ESPECIALLY IN CREEKS AND STREAMS. * MOTORISTS SHOULD BE ALERT TO RAPID RAINFALL RATES ESPECIALLY NEAR CREEKS AND STREAMS. DO NOT DRIVE ACROSS FLOODED ROADS. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. REMEMBER TO TURN AROUND...DONT DROWN. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ COX
3 follow-up statements
000 WGUS63 KICT 231754 FFAICT URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE WICHITA KS 1254 PM CDT MON JUL 23 2007 ...THUNDERSTORMS WITH MORE HEAVY RAINFALL IS ON THE WAY THIS AFTERNOON AND EARLY THIS EVENING... .A COMPLEX OF STORMS OVER NORTHEAST KANSAS AND NORTHWEST MISSOURI COULD REDEVELOP AND MOVE INTO AREAS MAINLY EAST OF A SALINA TO LYONS LINE THIS AFTERNOON. THESE STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL WHICH MAY LEAD TO LOCALIZED FLOODING. KSZ071-072-095-096-099-100-240200- /O.EXA.KICT.FF.A.0009.000000T0000Z-070724T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WOODSON-ALLEN-WILSON-NEOSHO-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...YATES CENTER...IOLA...FREDONIA... CHANUTE...ERIE...COFFEYVILLE...INDEPENDENCE...PARSONS 1254 PM CDT MON JUL 23 2007 ...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE A PORTION OF SOUTHEAST KANSAS... INCLUDING THE FOLLOWING AREAS...ALLEN...LABETTE...MONTGOMERY... NEOSHO...WILSON AND WOODSON. * UNTIL 10 PM CDT THIS EVENING. * SCATTERED TO NUMEROUS THUNDERSTORMS WILL SLOWLY MOVE SOUTHWEST AT SPEEDS OF 10 TO 15 MPH INTO SOUTHEAST KANSAS THIS AFTERNOON AND EVENING. THE STORMS WILL BE VERY EFFICIENT RAINFALL MAKERS WITH HOURLY RAINFALL RATES OF 2 TO 3 INCHES POSSIBLE. THIS MAY CAUSE SOME FLASH FLOODING ESPECIALLY IN CREEKS AND STREAMS. * MOTORISTS SHOULD BE ALERT TO RAPID RAINFALL RATES ESPECIALLY NEAR CREEKS AND STREAMS. DO NOT DRIVE ACROSS FLOODED ROADS. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. REMEMBER TO TURN AROUND...DONT DROWN. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ KSZ049>053-067>070-082-083-091>094-098-240200- /O.CON.KICT.FF.A.0009.000000T0000Z-070724T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SALINE-RICE-MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-GREENWOOD- KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-ELK-CHAUTAUQUA- INCLUDING THE CITIES OF...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... EUREKA...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON... WINFIELD...ARKANSAS CITY...HOWARD...SEDAN 1254 PM CDT MON JUL 23 2007 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS...INCLUDING THE FOLLOWING AREAS...IN CENTRAL KANSAS...CHASE...MARION...MCPHERSON...RICE AND SALINE. IN SOUTH CENTRAL KANSAS...BUTLER...COWLEY...HARPER...HARVEY... KINGMAN...RENO...SEDGWICK AND SUMNER. IN SOUTHEAST KANSAS... CHAUTAUQUA...ELK AND GREENWOOD. * UNTIL 10 PM CDT THIS EVENING. * SCATTERED TO NUMEROUS THUNDERSTORMS WILL SLOWLY MOVE SOUTHWEST AT SPEEDS OF 10 TO 15 MPH INTO SOUTH CENTRAL AND PORTIONS OF CENTRAL KANSAS THIS AFTERNOON AND EVENING. THE STORMS WILL BE VERY EFFICIENT RAINFALL MAKERS WITH HOURLY RAINFALL RATES OF 2 TO 3 INCHES POSSIBLE. THIS MAY CAUSE SOME FLASH FLOODING ESPECIALLY IN CREEKS AND STREAMS. * MOTORISTS SHOULD BE ALERT TO RAPID RAINFALL RATES ESPECIALLY NEAR CREEKS AND STREAMS. DO NOT DRIVE ACROSS FLOODED ROADS. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. REMEMBER TO TURN AROUND...DONT DROWN. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ COX
000 WGUS63 KICT 232033 FFAICT FLOOD WATCH NATIONAL WEATHER SERVICE WICHITA KS 333 PM CDT MON JUL 23 2007 ...THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON AND EARLY THIS EVENING AND PRODUCE MORE TORRENTIAL RAINFALL... .CLUSTERS OF THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS SOUTHEAST KANSAS THROUGH THE REMAINDER OF THE AFTERNOON AND EARLY THIS EVENING. MEANWHILE...A DISTURBANCE IN NORTHEAST KANSAS WILL TRIGGER SCATTERED THUNDERSTORMS ACROSS CENTRAL AND SOUTH CENTRAL KANSAS LATE THIS AFTERNOON AND EARLY THIS EVENING. THESE STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL WHICH MAY LEAD TO LOCALIZED FLOODING. KSZ049>053-067>072-082-083-091>096-098>100-240300- /O.CON.KICT.FF.A.0009.000000T0000Z-070724T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SALINE-RICE-MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-GREENWOOD- WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-ELK-WILSON- NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA...ANTHONY... HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD... FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE... PARSONS 333 PM CDT MON JUL 23 2007 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS...INCLUDING THE FOLLOWING AREAS...IN CENTRAL KANSAS...CHASE...MARION...MCPHERSON...RICE AND SALINE. IN SOUTH CENTRAL KANSAS...BUTLER...COWLEY...HARPER...HARVEY... KINGMAN...RENO...SEDGWICK AND SUMNER. IN SOUTHEAST KANSAS... ALLEN...CHAUTAUQUA...ELK...GREENWOOD...LABETTE...MONTGOMERY... NEOSHO...WILSON AND WOODSON. * UNTIL 10 PM CDT THIS EVENING. * SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER THE AREA LATE THIS AFTERNOON AND EARLY THIS EVENING. THE BULK OF THE STORMS WILL AFFECT AREAS SOUTHEAST OF A EUREKA TO WINFIELD LINE THROUGH THE AFTERNOON. STORM MOVEMENT WILL BE TO THE SOUTHWEST AT SPEEDS OF 10 TO 15 MPH. THE STORMS WILL BE VERY EFFICIENT RAINFALL MAKERS WITH HOURLY RAINFALL RATES OF 2 TO 3 INCHES POSSIBLE. THIS MAY CAUSE SOME FLASH FLOODING ESPECIALLY IN CREEKS AND STREAMS. * MOTORISTS SHOULD BE ALERT TO RAPID RAINFALL RATES ESPECIALLY NEAR CREEKS AND STREAMS. DO NOT DRIVE ACROSS FLOODED ROADS. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. REMEMBER TO TURN AROUND...DONT DROWN. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ COX
000 WGUS63 KICT 240015 FFAICT FLOOD WATCH NATIONAL WEATHER SERVICE WICHITA KS 715 PM CDT MON JUL 23 2007 KSZ049>053-067>072-082-083-091>096-098>100-240115- /O.CAN.KICT.FF.A.0009.000000T0000Z-070724T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SALINE-RICE-MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-GREENWOOD- WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-ELK-WILSON- NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA...ANTHONY... HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD... FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE... PARSONS 715 PM CDT MON JUL 23 2007 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS HAS BEEN CANCELLED. THUNDERSTORMS HAVE PUSHED OFF TO THE SOUTH OVER THE LAST COUPLE OF HOURS DIMINISHING ADDITIONAL FLOODING POTENTIAL. $$ LAWSON
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this flash flood watch went out at Jul 23, 10:54 AM CDT, 13 minutes earlier.
Area forecast discussion, Jul 23, 10:54 AM CDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1054 AM CDT MON JUL 23 2007 .UPDATE... WE ARE SENDING OUT AN UPDATE TO ISSUE A FLASH FLOOD WATCH FOR MUCH OF THE FORECAST AREA THIS AFTERNOON AND EARLY THIS EVENING. LATEST WATER VAPOR LOOP IS SHOWING A TRAIN OF MESOSCALE CONVECTIVE SYSTEMS DEVELOPING (MCS) OVER NORTHEAST KANSAS AND NORTHWEST MISSOURI. THIS IS INDUCING SOME MESOSCALE CONVECTIVE VORT LOBES(MCV) OVER NORTHEAST KANSAS. THESE MCVS SHOULD TRICKLE THERE WAY SOUTH-SOUTHWEST INTO OUR FORECAST AREA THIS AFTERNOON AND EARLY THIS EVENING. THE ENVIRONMENT IS ONCE AGAIN SET FOR HIGH PRECIPITATION EFFICIENCY...SO IT WILL NOT TAKE MUCH TO DEVELOP STORMS WITH VERY HEAVY RAINFALL PRODUCERS. CORFIDI VECTORS SHOW THESE STORMS HAVING SOME FORWARD PROPAGATION AT SPEEDS OF 10 TO 15 OUT TO THE SOUTHWEST...BUT THEY MAY BUILD ON A SHEAR AXIS AROUND 700 MB WHICH STRETCHES ACROSS AREAS ALONG AND SOUTHEAST OF A MARION TO WELLINGTON LINE. THE ONLY CONCERN MAY BE LACK OF INSTABILITY FROM THE CONVECTIVE DEBRIS...BUT LIKE WE SAID IT WILL NOT TAKE MUCH TO INITIATE CONVECTION DUE TO SUCH A SATURATED ENVIRONMENT AND BOUNDARIES LURKING AROUND. AS A RESULT...WE ISSUED A FLASH FLOOD WATCH FOR MUCH OF THE FORECAST AREA WITH THE MAIN FOCUS IN SOUTH CENTRAL KANSAS. WE LEFT SOUTHEAST KANSAS OUT OF THE PICTURE FOR NOW...SINCE IT APPEARS LIKE DRIER AIR IS TRYING TO FILTER INTO THAT REGION. HOWEVER...WITH A NICE WAVE MOVING OUT OF NORTHERN MISSOURI THEY MAY SEE A FEW SEVERE STORMS DUE TO BETTER SHEAR AND DRIER AIR ALOFT THIS AFTERNOON. COX && .PREV DISCUSSION... /ISSUED 635 AM CDT MON JUL 23 2007/ AVIATION... UPDATE FOR 12Z TAFS...SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND BECOME MORE NUMEROUS AS THE DAY GOES ON TODAY. WE INSERTED TEMPO FOR THUNDERSTORMS ACROSS CENTRAL KANSAS MAINLY DURING THE AFTERNOON HOURS...AS AN IMPULSE IN THE MID-LEVELS APPROACHES CENTRAL KANSAS FROM THE NORTHEAST. EXPECTING MAINLY VFR CONDITIONS...HOWEVER A FEW OF THE TAF SITES COULD SEE REDUCED VISIBILITIES DUE TO TORRENTIAL DOWNPOURS. THE ACTIVITY SHOULD GRADUALLY DIMINISH AFTER 04Z. JAKUB PREV DISCUSSION... /ISSUED 323 AM CDT MON JUL 23 2007/ DISCUSSION... TODAY: SEVERAL ISSUES TODAY WITH TIMING/LOCATION OF CONVECTION. MCS TRACKING SOUTHWEST OUT OF IOWA COULD ENTER THE EDGE OF THE COUNTY WARNING AREA BY 1800 UTC. IN ADDITION...SHORTWAVE SHOULD ENHANCE LIFT ACROSS THE AREA AND GET SO CALLED AIRMASS STORMS/SHOWERS GOING EARLIER IN THE AFTERNOON AND A BIT MORE WIDESPREAD THAN YESTERDAY. OPTED TO BUMP UP PROBABILITY OF PRECIPITATION FOR HIGHER COVERAGE THIS AFTERNOON/EVENING. SOME POTENTIAL FOR SEVERE...ESPECIALLY ACROSS THE NORTH WHERE COMBO OF LAPSE RATES...DRY AIR ALOFT...AND HIGHER WINDS SHOULD CONTRIBUTE TO A FEW PULSE SEVERE STORMS. WOULD ALSO NOT RULE OUT A LANDSPOUT OR TWO ESPECIALLY ACROSS THE NORTHERN HALF...WHERE FORECAST SOUNDINGS LATE THIS AFTERNOON/EVENING SHOW IMPRESSIVE DIRECTIONAL SHEAR IN THE SUBSTITUTE CLOUD LAYER AND STEEP LAPSE RATES RESULTING IN CONVECTIVE AVAILABLE POTENTIAL ENERGY BELOW 3KM. RELATIVELY MOIST AIR WILL ALSO CONTRIBUTE TO LOCALLY HEAVY RAIN UNDER THE BIGGER CORES OF THE SLOW MOVING CELLS. TONIGHT-WED: ISSUES ABOUND AS WAVE TRACKS THROUGH BY TONIGHT. CONFLICTING MODEL AND RUN TO RUN SOLUTIONS ON WHERE MOISTURE ENDS UP. THIS WOULD LEAD TO AN UNSETTLED PATTERN INTO MIDDLE WEEK. OPTED NOT TO MAKE SIGNIFICANT CHANGES IN THIS PERIOD AND LET NEXT SHIFT SEE IF MODELS CONVERGE ON SOLUTION. DID TWEAK TEMPERATURES A BIT...MAINLY FOR CLIMATOLOGY. THROUGH-SAT: ONLY CHANGE WAS TO TWEAK MAXIMUM/MINIMUM TEMPERATURE SLIGHTLY TO ACCOUNT FOR CLIMATOLOGY/LOCAL EFFECTS. -HOWERTON AVIATION... ANTICIPATE A BIT MORE CUMULUS SLIGHTLY EARLIER IN THE PD. WILL LIKELY NEED TO ADD VCTS TO SLN BY MIDDAY. OTHERWISE PRECIPITATION FORECAST ON 06Z TAFS STILL LOOKS TO BE ON TRACK. ALSO SOME MINOR CHANCE OF MVFR FOG/STRATUS TOMORROW MORNING MOST LOCATIONS AS WELL. -HOWERTON && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 90 70 89 69 / 60 60 20 20 HUTCHINSON 91 71 90 69 / 60 60 20 20 NEWTON 90 70 90 68 / 60 60 20 20 ELDORADO 89 68 88 69 / 60 60 20 20 WINFIELD-KWLD 91 71 88 70 / 60 60 20 20 RUSSELL 93 71 92 70 / 40 40 20 10 GREAT BEND 92 71 92 70 / 40 40 20 10 SALINA 91 72 92 71 / 60 60 20 10 MCPHERSON 91 72 90 70 / 60 60 20 10 COFFEYVILLE 88 69 89 68 / 30 30 20 20 CHANUTE 87 68 88 68 / 30 30 20 20 IOLA 87 68 87 68 / 30 30 20 20 PARSONS-KPPF 88 68 87 70 / 30 30 20 20 && .ICT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 10 PM CDT THIS EVENING FOR KSZ049>053- 067>070-082-083-091>094-098. &&
Hazardous weather outlook, Jul 23, 5:43 AM CDT, 5 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 543 AM CDT MON JUL 23 2007 KSZ032-033-047>053-067>072-082-083-091>096-098>100-241145- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 543 AM CDT MON JUL 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL INCREASE DURING THE DAY...WITH THE GREATEST COVERAGE EXPECTED BETWEEN 2 PM AND 8 PM. A FEW OF THE STORMS MAY BE SEVERE. THREATS INCLUDE UP TO QUARTER SIZED HAIL...WIND GUSTS TO 65 MPH AND LOCALLY HEAVY RAIN. THE SLOW MOVING STORMS WILL PRODUCE TORRENTIAL RAIN WHICH COULD RESULT IN LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A SLIGHT CHANCE OF THUNDERSTORMS WILL CONTINUE ACROSS THE AREA ON TUESDAY. AN ISOLATED STRONG STORM WITH LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. HEAT INDICES WILL HOVER AROUND 100 DEGREES ACROSS MUCH OF CENTRAL KANSAS ON THURSDAY AND FRIDAY. BY FRIDAY NIGHT AND SATURDAY...A SLIGHT CHANCE FOR THUNDERSTORMS WILL RETURN TO MUCH OF THE AREA. THESE STORMS ARE NOT EXPECTED TO BE STRONG OR SEVERE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EARLY EVENING...GENERALLY NORTH OF A LINE FROM EUREKA TO WICHITA TO HARPER. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP HOWERTON
In the hours before
Special weather statement, Jul 23, 6:30 AM CDT, 4 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 630 AM CDT MON JUL 23 2007 KSZ093-231200- COWLEY- 630 AM CDT MON JUL 23 2007 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR COWLEY COUNTY... AT 629 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WINFIELD...AND MOVING SOUTH AT 5 MPH. SMALL HAIL AND EXTREMELY HEAVY RAINFALL IS EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. BOWMAN
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 8:19 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Saline | 37 min |
| Jul 23, 1:38 PM CDT | Flash Flood Warning | ICT | Allen, Woodson | 5 hr |
| Jul 23, 4:48 PM CDT | Severe Thunderstorm Warning | ICT | Reno | 57 min |
Nearby
Flash Flood Watches in Kansas, 2007Every flash flood watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.